MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570890
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017, that a wallflex biliary rx uncovered stent was to be used to treat a 2 cm malignant stricture caused by pancreatic cancer during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2017.Reportedly, the patient's anatomy was tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the physician tried to deploy the stent but the outer sheath broke close to the guidewire access port.The stent was removed from the patient fully constrained and the procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
A fully constrained wallflex biliary rx uncovered stent was received for analysis.Visual examination of the returned device found the clear outer sheath was curved.The outer sheath was kinked, and was broken at the proximal end of the guidewire access port.Functional evaluation found it was possible to manually deploy the stent.After deployment, it was noted that the distal inner shaft was kinked.There were no issues noted with the stent and no other issues were noted during the product analysis.The noted damages to the device was likely due to anatomical or procedural factors, such as tight anatomy, encountered during the procedure, which limited the performance of the device.Therefore, the most probable root cause of the complaint is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6810681
Report Number3005099803-2017-02423
Device Sequence Number16386164
Product Code FGE
UDI-Device Identifier08714729765332
UDI-Public(01)08714729765332(17)20180921(10)0019744820
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2018
Device Model NumberM00570890
Device Catalogue Number7089
Device Lot Number0019744820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR